Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 124, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 27, 2015, 8:30 AM CST for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2015, 8:30 AM CST (14:30 UTC)
- Expired
- Dec 27, 2015, 11:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Logan County, AR, Montgomery County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 73 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 5:45 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Dec 27, 5:45 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 545 AM CST SUN DEC 27 2015 .AVIATION... A COLD FRONT WILL MOVE THROUGH THE STATE TODAY WITH SHOWERS AND THUNDERSTORMS. ABUNDANT MOISTURE AVAILABLE WILL MAKE HEAVY RAINFALL LIKELY. SOME OF THE STORMS COULD BE SEVERRE MAINLY IN THE SOUTH HALF OF THE STATE. MAINLY IFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. EXPECT WINDS TO INCREASE SUBSTANTIALLY DURING LATE AFTERNOON AND EVENING...WITH SOME GUSTS OVER 30 MPH...AS A STRONG LOW PRESSURE CENTER APPROACHES THE STATE. && .PREV DISCUSSION... /ISSUED 300 AM CST SUN DEC 27 2015/ SHORT TERM...TODAY THROUGH WEDNESDAY SHOWERS AND SOME THUNDERSTORMS HAVE BECOME MORE NUMEROUS SINCE SAT EVENING AS THE WARM FRONT THAT LIFTED NORTH THROUGH THE STATE IS NOW DROPPING BACK SOUTH AS A COLD FRONT. TEMPS ACROSS THE STATE RANGE FROM A VERY WARM UPPER 60S TO LOW 70S ACROSS MUCH OF THE CWA...TO THE LOW AND MID 40S BEHIND THIS FRONT NEAR THE MO BORDER. THIS FRONT WILL CONTINUE TO DROP SOUTH THROUGH THE MORNING HRS...BEING LOCATED FROM NEAR MENA...TO CONWAY TO NEWPORT BY AROUND SUNRISE. THIS FRONT WILL SLOW AS IT DROPS SOUTH OF LITTLE ROCK LATER IN THE MORNING AS THE MAIN SFC LOW BEGINS LIFTING NE OVER NERN TX. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ALONG THIS FRONT AS MOISTURE CONTINUES TO SURGE NORTH OVER THE FRONT. THIS SFC LOW WILL LIFT NE OVER SERN AR TONIGHT INTO MON...WITH THE MAIN UPPER CLOSED LOW LIFTING NE FROM NRN TX INTO ERN OK. THE FINAL WAVE OF PRECIP ACTIVITY WILL LIFT NE THROUGH THE STATE DURING THE MORNING HRS ON MON...WITH THE DRY SLOT OF THIS OCCLUDING SYNOPTIC CYCLONE SURGING NE OVER AR. WRAP AROUND MOISTURE WILL KEEP CLOUDS AND SOME PRECIP ONGOING MON AFTERNOON. COOLER AIR WILL ALSO WRAP ROUND...WITH COOLING TEMPS FROM THE WEST/SW TO EAST/NW. PRECIP AMOUNTS REMAIN ON TRACK...THOUGH A BIT LOWER OVERALL AMOUNTS MAY BE SEEN. EXPECT RAINFALL AMOUNTS FROM NOW THROUGH THE END OF MON EVENING...TO CONTINUE TO BE POTENTIALLY 3 TO OVER 6 INCHES ACROSS THE NWRN SECTIONS OF THE CWA...OR NW OF A LINE FROM HOT SPRINGS...TO HARDY. SOME LOCATIONS WITHIN THIS AREA NEAR THE OK BORDER COULD EXCEED 8 INCHES. EAST OF THIS LINE...RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL REMAIN POSSIBLE...WITH LOCALLY HIGHER AMOUNTS NEARING 5 INCHES FURTHER WEST NEARER TO THE HOT SPRINGS TO HARDY LINE. SERN SECTIONS COULD SEE A COUPLE INCHES OF RAINFALL. SOME SVR WX POTENTIAL WILL EXIST ACROSS THE SRN SECTIONS OF THE STATE THROUGH THIS EVENING...OR ALONG AND SOUTH OF THE FRONT WHERE TEMPS WILL BE IN THE 60S AND 70S...WITH DEWPTS ALSO IN THE 60S AND LOW 70S. SHR LEVELS WILL BE HIGH...RESULTING IN SOME POTENTIALLY ROTATING STORMS OR BOWING SEGMENTS IN THIS REGION OF THE CWA. EXPECT DAMAGING WINDS AND A SOME LARGE HAIL...BUT A FEW TORNADOES COULD ALSO BE SEEN WITH LOW LCLS AND SIGNIFICANT LOW LEVEL SRH. DRY CONDITIONS WILL BE SEEN ON TUE IN THE WAKE OF THIS STRONG STORM SYSTEM...AND SOME SLIGHT CHANCES FOR RAIN COULD BE SEEN ACROSS THE SERN COUNTIES TUE NIGHT INTO WED AS A NEW COLD FRONT SURGES SE THROUGH THE REGION. MUCH COLDER CONDITIONS WILL BE SEEN AT THE END OF THE SHORT TERM AND INTO THE LONG TERM PERIOD. LONG TERM...THURSDAY THROUGH SATURDAY A LARGE UPPER TROUGH WILL STRETCH FROM THE GREAT LAKES TO THE FOUR CORNERS AREA TO BEGIN THE PERIOD. THIS UPPER TROUGH WILL SLOWLY SINK THROUGH THE PLAINS THURSDAY AND FRIDAY. UPPER HIGH PRESSURE WILL BUILD OVER THE WEST COAST FRIDAY. BY SATURDAY...NORTHWEST FLOW WILL BE OVER ARKANSAS WITH UPPER LOW PRESSURE SYSTEMS OVER THE NORTHEAST U.S. AND DESERT SOUTHWEST. SURFACE HIGH PRESSURE WILL BE OVER THE AREA THROUGH THE LONG TERM PERIOD. ESPECIALLY DRY AIR IS EXPECTED TO BE IN PLACE LATE FRIDAY THROUGH SATURDAY. BELOW NORMAL TEMPERATURSE CAN BE EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 46 52 35 47 / 90 90 10 0 CAMDEN AR 49 50 34 51 / 100 30 10 0 HARRISON AR 40 45 28 43 / 100 90 10 0 HOT SPRINGS AR 48 49 32 48 / 100 30 10 0 LITTLE ROCK AR 51 54 34 48 / 100 60 10 0 MONTICELLO AR 54 55 36 51 / 100 50 10 0 MOUNT IDA AR 45 47 30 47 / 100 30 10 0 MOUNTAIN HOME AR 42 48 31 44 / 100 90 10 0 NEWPORT AR 48 55 36 47 / 90 90 10 0 PINE BLUFF AR 53 55 35 49 / 100 50 10 0 RUSSELLVILLE AR 48 50 32 46 / 100 50 10 0 SEARCY AR 51 56 34 47 / 100 90 10 0 STUTTGART AR 57 58 36 49 / 100 80 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW- FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PRAIRIE- PULASKI-SALINE-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF. FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR BAXTER-BOONE- JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-PIKE-POLK-POPE-SCOTT- SEARCY-YELL. && AVIATION...51
Hazardous weather outlook, Dec 27, 5:00 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SUN DEC 27 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 500 AM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST THROUGH ARKANSAS TODAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO THE STATE WITH SOME SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE IN THE SOUTH HALF OF THE STATE WHERE THE RISK OF SEVERE THUNDERSTORMS IS SLIGHT TO ENHANCED. LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL BE POSSIBLE. FORECAST RAINFALL AMOUNTS TODAY ARE 2 TO 6 INCHES...AND THE HEAVIEST AMOUNTS STILL LOOK TO BE OVER THE OUACHITA AND OZARK MOUNTAIN REGIONS. THEREFORE A FLASH FLOOD WATCH REMAINS IN EFFECT OVER MUCH OF THE STATE THROUGH MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL IMPULSE IS FORECAST TO TRACK ACROSS THE AREA MONDAY...BRINGING ONE LAST ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION. RIVER FLOODING WILL ALSO BE AN INCREASING CONCERN INTO THE COMING WEEK. PLEASE MONITOR THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN THE COMING DAYS. THIS IS ESPECIALLY THE CASE THIS HOLIDAY WEEKEND WITH MANY PEOPLE TRAVELING ACROSS ARKANSAS WHO ARE NOT FAMILIAR WITH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:49 AM CST | Tornado Warning | LZK | Polk, Scott | 26 min |
| Dec 27, 4:13 AM CST | Tornado Warning | LZK | Polk, Scott | 32 min |
| Dec 27, 10:44 AM CST | Flash Flood Warning | LZK | Logan, Montgomery, Polk, Scott | 3 hr |
| Dec 27, 11:18 AM CST | Tornado Warning | LZK | Polk | 42 min |
| Dec 27, 1:08 PM CST | Flash Flood Warning | LZK | Logan, Montgomery, Pike, Polk, Scott, Yell | 15 hr |
| Dec 27, 1:49 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 41 min |
| Dec 27, 2:46 PM CST | Flash Flood Warning | LZK | Boone, Johnson, Logan, Newton, Pope | 3 hr |
| Dec 27, 3:17 PM CST | Special Weather Statement | LZK | Calhoun | 43 min |
| Dec 27, 3:23 PM CST | Severe Thunderstorm Warning | LZK | Calhoun, Dallas, Ouachita | 52 min |
| Dec 27, 3:37 PM CST | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 23 min |
| Dec 27, 3:43 PM CST | Tornado Warning | LZK | Calhoun, Ouachita | 47 min |
| Dec 27, 4:15 PM CST | Tornado Warning | LZK | Calhoun, Dallas | 45 min |
| Dec 27, 4:23 PM CST | Severe Thunderstorm Warning | LZK | Clark, Pike | 52 min |
| Dec 27, 4:26 PM CST | Tornado Warning | LZK | Bradley | 49 min |
| Dec 27, 4:47 PM CST | Tornado Warning | LZK | Cleveland, Dallas | 29 min |
| Dec 27, 5:12 PM CST | Tornado Warning | LZK | Bradley, Cleveland | 48 min |
| Dec 27, 5:42 PM CST | Flash Flood Warning | LZK | Clark, Conway, Faulkner, Garland, Hot Spring, Montgomery and 6 more | 6 hr |
| Dec 27, 5:44 PM CST | Flash Flood Warning | LZK | Calhoun, Cleveland, Dallas, Faulkner, Grant, Hot Spring and 6 more | 6 hr |
| Dec 27, 5:54 PM CST | Tornado Warning | LZK | Cleveland, Lincoln | 36 min |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.